Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Epidural & Weight Gain

sassy411ssassy411 Posts: 199
edited 06/11/2012 - 8:53 AM in Spinal Injections
Anyone? Mine is set for Mon & I'm stuck obsessing about the possiblity of weight gain. I've read it can be as much as 10 lbs.

My PM said it's not everyone but some of it is metabolic, the rest is cravings, which can be controlled.

I diet & exercise & of all the potential side effects, the only one I actually heard was "weight gain".



  • the kind of steroid that's in an epidural is NOT the same as bodybuilders type steroids .its more an anti inflammatory .{the drugs that can put weight on are gabapentin/lyrica amitriptyline and prednisone
    1997 laminectomy
    2007 repeat laminectomy and discectomy L4/L5
    2011 ALIF {L4/L5/S1}
    2012 ? bowel problems .still under investigation
    2014 bladder operation may 19th 2014
  • Weight gain is the least of your worries as far as side effects go and where these injections are concerned. As long as they are kept to a minimum, the Dr knows what he is doing and is using fluroscopy the risks are slim, but still these injections are not the same as getting any ole shot and they do carry risks.
    I've heard of people gaining a few pounds after getting ESIs but I think it was mostly water retention, I'm not sure.
Sign In or Register to comment.